Alert archive / Florida / Special Weather Statements in 2016

Special Weather Statement, NWS Miami, FL

May 30, 2016Monroe County, Florida

NWS Miami, FL issued this special weather statement at May 30, 2016, 4:04 PM EDT for Monroe County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 30, 2016, 4:04 PM EDT (20:04 UTC)
Expired
May 30, 2016, 4:45 PM EDT
In force
41 min
Issued by
NWS Miami, FL

County Monroe County, FL

The radar

The Miami radar (KAMX), 63 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.1 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2016-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1328 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2016-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1328 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
803 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
-17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

846 
WWUS82 KMFL 302004
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
404 PM EDT MON MAY 30 2016
 
FLZ073-075-174-302045-
MAINLAND MONROE FL-INLAND MIAMI-DADE COUNTY FL-FAR SOUTH MIAMI-
DADE COUNTY FL-
404 PM EDT MON MAY 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE
LIGHTNING...SMALL HAIL AND 45 TO 55 MPH WINDS FOR SOUTHEASTERN
MAINLAND MONROE AND SOUTHWESTERN MIAMI-DADE COUNTIES UNTIL 445 PM
EDT...

* AT 404 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
  SOUTHEAST OF MAHOGANY HAMMOCK TO NEAR FLAMINGO. THESE STORMS WERE
  NEARLY STATIONARY.

* FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...
  SMALL HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE
  POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
  FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
  CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
  SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
  PASSES.

* LOCATIONS IMPACTED INCLUDE...
  NORTHWEST CAPE SABLE...FLAMINGO...MAHOGANY HAMMOCK...PA-HAY-
  OKEE OVERLOOK...MIDDLE CAPE SABLE AND EVERGLADES NATIONAL PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 2512 8115 2529 8124 2539 8121 2551 8074
      2519 8059 2519 8065 2515 8066 2517 8066
      2517 8068 2514 8071 2517 8073 2516 8075
      2515 8072 2516 8080 2515 8080 2518 8081
      2517 8090 2514 8090
TIME...MOT...LOC 2004Z 143DEG 1KT 2525 8076 2519 8097 

$$

RAG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at May 30, 1:40 PM EDT, 2 hours 24 minutes earlier.

Area forecast discussion, May 30, 1:40 PM EDT, 2 hours 24 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Miami FL
140 PM EDT MON MAY 30 2016

.AVIATION...
The winds will be easterly at 5 to 10 knots over the east coast
taf sites this afternoon before decreasing to light and variable
tonight. KAPF taf site will remain westerly at 5 to 10 knots this
afternoon before going light and variable tonight.

The thunderstorms that is currently ongoing just west of the east
coast metro areas will continue to move westward into the interior
areas, as the east coast sea breeze continues to move westward.
Therefore, VCSH will remain in the forecast for the east coast taf
sites through 20 or 21z then dry for rest of the afternoon into
tonight. The only exception to this is for KFLL where the weather
should remain dry through tonight. KAPF taf site will also have
VCSH until 23Z then dry for tonight. The ceiling and vis will also
remain in the VFR conditions for this afternoon into tonight at
all of the taf sites.

&&
.AVIATION...54/BNB

.PREV DISCUSSION... /issued 929 AM EDT MON MAY 30 2016/

..SOME STRONG STORMS POSSIBLE THIS AFTERNOON...

UPDATE...
Tropical depression Bonnie is forecast by NHC to slowly move
northeast along the coastline of South Carolina Today, as the mid
to upper level enlongated low remains nearly stationary just east
of the Florida Peninsula. This weather pattern will allow for both
the east and west coast sea breezes to develop today and push
inland.

The CAPE from the MIA sounding this morning was around 2000 J/Kg
and the short range models are showing the CAPE to get up to
around 3100 J/Kg this afternoon especially over the interior areas
where the max temps will get up into the lower 90s. This means
that the atmosphere will be unstable today over South Florida.
Therefore...the pops will remain in the scattered range with even
numerous pops over the interior areas for this afternoon.

The 500 mb temps from the MIA sounding this morning was near -10C,
and should remain around -9 to -10C today over South Florida due
to the closeness of the mid to upper level low. These cold mid
level temps will help to generate some strong thunderstorms over
South Florida especially over the interior metro areas where the
sea breezes collide this afternoon into this evening. The primary
impacts from the strong storms will be mainly hail, gusty winds,
frequent lightning strikes, and heavy rainfall. Therefore, the HWO
product will be updated for strong thunderstorm wording for this
afternoon into this evening. The moderate risk of rip currents
will also continue for Palm Beach County beaches today, with a
slight risk of rip currents for rest of the east coast beaches of
South florida.

Rest of the forecast looks good at this time and no other changes
are planned.

&&
UPDATE...54/BNB

PREV DISCUSSION... /issued 723 AM EDT MON MAY 30 2016/

AVIATION...
The winds will be light and variable this morning at all the
South Florida taf sites, before going easterly around 10 knots
along the east coast taf sites and westerly around 10 knots at
KAPF taf site this afternoon. The weather will remain dry this
morning before introducing VCSH for the afternoon hours, as the
sea breezes develop and push inland. The threat of thunder looks
to be over the interior areas of South Florida this afternoon.
The ceiling and vis should remain in VFR conditions at all of the
South Florida taf sites today.

&&
AVIATION...54/BNB

PREV DISCUSSION... /issued 337 AM EDT MON MAY 30 2016/

SYNOPSIS...
A typical early-summer weather pattern of warm and humid
conditions with afternoon showers and thunderstorms focused over
the interior will continue through the week.

SHORT TERM /Today through Wednesday/...
Modest northwest flow overnight, possibly result of subtle low-
level trough offshore Atlantic waters, has provided enough
convergence to induce isolated showers and a rogue thunderstorm
or two along Broward County coastline. Otherwise, dry conditions
have prevailed. Expect little change in weather pattern through
the short term, as weak troughing over the region will enhance
overall lift slightly, to allow for convective initiation along
both coasts' sea breezes during the afternoon, mainly over
interior areas. Guidance suggests great coverage today, with
likely POPs in place over interior areas, then gradually lower
thunderstorm chances Tuesday and Wednesday, as slightly drier air
filters in and trough becomes more diffuse. Can't rule out some
strong wind gusts, but primary hazard through the next few days
will be cloud- to- ground lightning.

Winds will be light and generally east through the period, but
persistent presence of rip currents over last few days warrants
moderate risk today along Palm Beach county coastline.

Temperatures will be near/just above normal, with maxima in upper
80s to low 90s and minima in the 70s.

LONG TERM /Wednesday Night through Sunday/...
Moistening trend begins Thursday and continues into the weekend as
deep-layer southwesterly flow associated with northwestern Gulf
mid and upper-level low pressure advects tropical moisture from
Caribbean into the region. This will lead to increasing
thunderstorm chances, although through the end of the workweek,
convection will continue to focus over the interior. By Saturday
and Sunday, low-level flow with be southerly with less in the way
of sea-breeze, which should me a boost for coastal areas rain
chances.

AVIATION...
At 2AM EDT radar data was showing a line of showers developing
over the Palm Beach offshore waters. Movement is very slow
towards the west, but at this time seems like these cells won't
reach the coastline and affect PBI, FXE or FLL through the next
few hours. Otherwise, VFR prevails over all the terminals and
should continue until the afternoon hours when periods of VCSH and
lowering cigs are expected. Winds will be mainly from the east
today, except over APF where sea breezes will shift winds to a
more westerly flow this afternoon. VFR and light winds will again
prevail tonight.

MARINE...
East wind less than 10 knots will prevail through the week. The
only hazardous seas and winds will be confined in and near
thunderstorms, which are most likely over Lake Okeechobee during
the afternoons, but also may impact nearshore Gulf waters.

&&

.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach  74  87  75  88 /  20  20  10  20
Fort Lauderdale  75  88  76  89 /  10  20  10  20
Miami            75  89  77  90 /  10  30  10  20
Naples           72  89  73  90 /  20  30  20  30

&&

.MFL Watches/Warnings/Advisories...
FL...None.
AM...None.
GM...None.
&&

SHORT TERM...54/BNB
LONG TERM....23/SK
AVIATION...54/BNB
Hazardous weather outlook, May 30, 9:37 AM EDT, 6 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
937 AM EDT MON MAY 30 2016

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
310100-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM
EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI-DADE-METRO MIAMI-DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI-
DADE-FAR SOUTH MIAMI-DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE FL OUT 20 NM-
WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM-
937 AM EDT MON MAY 30 2016

...SOME STRONG STORMS POSSIBLE THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: ISOLATED TO SCATTERED THUNDERSTORMS WILL AGAIN
DEVELOP THIS AFTERNOON WITH THE BEST COVERAGE OVER THE INTERIOR
AREAS. SOME OF THE STORMS COULD BECOME STRONG WITH GUSTY WINDS,
HAIL, FREQUENT LIGHTNING STRIKES, AND LOCALLY HEAVY RAINFALL.

HAIL: THE STRONGEST STORMS TODAY WILL BE CAPABLE OF PRODUCING HAIL
UP TO NICKEL SIZE.

WIND: THE STRONGEST STORMS TODAY WILL BE CAPABLE OF PRODUCING
WIND UP TO 50 MPH.

RIP CURRENTS: THERE WILL BE A MODERATE RISK FOR RIP CURRENTS ALONG
THE PALM BEACH COUNTY BEACHES TODAY WITH A SLIGHT RISK ALONG REST
OF THE EAST COAST BEACHES OF SOUTH FLORIDA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE FOR THUNDERSTORMS EACH DAY...MAINLY DURING THE
AFTERNOON HOURS OVER INTERIOR SOUTH FLORIDA. THE PRIMARY THREAT
ASSOCIATED WITH THE THUNDERSTORMS WILL BE LIGHTNING STRIKES AND
LOCALIZED HEAVY RAIN.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL
SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND AND FLOODING TO THE
NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

BAXTER

In the hours before

Special weather statement, May 30, 12:43 PM EDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1243 PM EDT MON MAY 30 2016

FLZ073-173-301730-
COASTAL MIAMI DADE COUNTY FL-INLAND MIAMI-DADE COUNTY FL-
1243 PM EDT MON MAY 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING
AND SMALL HAIL FOR WESTERN MIAMI-DADE COUNTY UNTIL 130 PM EDT...

* AT 1243 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES
  NORTHWEST OF MICCOSUKEE RESORT TO NEAR HOMESTEAD GENERAL AIRPORT...
  AND MOVING WEST TO SOUTHWEST AT 10 MPH.

* THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND
  SMALL HAIL.  LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
  FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. SEEK SHELTER
  IN A SAFE BUILDING UNTIL THE STORM PASSES.

* LOCATIONS IMPACTED INCLUDE...
  HOMESTEAD...THE REDLAND...HOMESTEAD GENERAL AIRPORT...NARANJA...
  EVERGLADES NATIONAL PARK...PRINCETON AND INLIKITA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND
POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

&&

LAT...LON 2586 8079 2541 8063 2552 8042 2593 8061
TIME...MOT...LOC 1643Z 058DEG 8KT 2583 8065 2551 8051

BAXTER
Special weather statement, May 30, 1:15 PM EDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
115 PM EDT MON MAY 30 2016

FLZ067-071>073-301800-
INLAND PALM BEACH COUNTY FL-INLAND MIAMI-DADE COUNTY FL-
INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL-
115 PM EDT MON MAY 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE
LIGHTNING...UP TO NICKEL SIZED HAIL AND 45 TO 55 MPH WINDS FOR
CENTRAL BROWARD...SOUTHEASTERN PALM BEACH AND NORTHWESTERN MIAMI-DADE
COUNTIES UNTIL 200 PM EDT...

* AT 114 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
  LOXAHATCHEE NWR TO INTERSECTION KROME AND U.S. 27 TO 8 MILES
  NORTHWEST OF MICCOSUKEE RESORT...AND MOVING WEST AT 5 MPH.

* FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...
  UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION
  OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
  KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION.
  THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
  AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING
  UNTIL THE STORM PASSES.

* LOCATIONS IMPACTED INCLUDE...
  WESTERN MIRAMAR...CORAL SPRINGS...PLANTATION...SUNRISE...TAMARAC...
  WELLINGTON...WESTON...PARKLAND...SAWGRASS MILLS MALL...
  LOXAHATCHEE NWR...INTERSECTION I-75 AND U.S. 27...
  INTERSECTION KROME AND U.S. 27...MISSION BAY...
  INTERSECTION I-75 AND GRIFFIN ROAD...
  MILE MARKER 30 ON ALLIGATOR ALLEY...
  AND EAST TOLL GATE ON ALLIGATOR ALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND
POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

&&

LAT...LON 2635 8021 2596 8037 2581 8050 2582 8083
      2598 8063 2669 8035 2664 8020 2640 8020
TIME...MOT...LOC 1714Z 100DEG 5KT 2653 8023 2593 8043 2585 8058

BAXTER
Special weather statement, May 30, 1:53 PM EDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
153 PM EDT MON MAY 30 2016

FLZ071-073-301845-
INLAND MIAMI-DADE COUNTY FL-INLAND BROWARD COUNTY FL-
153 PM EDT MON MAY 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE
LIGHTNING...SMALL HAIL AND 45 TO 55 MPH WINDS FOR WESTERN BROWARD AND
EXTREME NORTHWESTERN MIAMI-DADE COUNTIES UNTIL 245 PM EDT...

* AT 152 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
  NORTH OF INTERSECTION I-75 AND U.S. 27 TO NEAR MILE MARKER 30 ON
  ALLIGATOR ALLEY TO 11 MILES EAST OF DADE-COLLIER TRAINING
  AIRPORT...AND MOVING WEST AT 5 MPH.

* FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...
  SMALL HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE
  POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
  FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
  CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
  SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
  PASSES.

* LOCATIONS IMPACTED INCLUDE...
  INTERSECTION ALLIGATOR ALLEY AND MIAMI CANAL...
  MILE MARKER 30 ON ALLIGATOR ALLEY...
  EAST TOLL GATE ON ALLIGATOR ALLEY AND WEST BROWARD REC. AREA ON
  ALLIGATOR ALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

&&

LAT...LON 2633 8082 2585 8085 2586 8059 2633 8037
TIME...MOT...LOC 1752Z 110DEG 4KT 2624 8045 2608 8056 2590 8072

BAXTER
Special weather statement, May 30, 4:04 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
404 PM EDT MON MAY 30 2016

FLZ073-075-174-302045-
MAINLAND MONROE FL-INLAND MIAMI-DADE COUNTY FL-FAR SOUTH MIAMI-
DADE COUNTY FL-
404 PM EDT MON MAY 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE
LIGHTNING...SMALL HAIL AND 45 TO 55 MPH WINDS FOR SOUTHEASTERN
MAINLAND MONROE AND SOUTHWESTERN MIAMI-DADE COUNTIES UNTIL 445 PM
EDT...

* AT 404 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
  SOUTHEAST OF MAHOGANY HAMMOCK TO NEAR FLAMINGO. THESE STORMS WERE
  NEARLY STATIONARY.

* FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...
  SMALL HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE
  POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
  FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
  CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
  SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
  PASSES.

* LOCATIONS IMPACTED INCLUDE...
  NORTHWEST CAPE SABLE...FLAMINGO...MAHOGANY HAMMOCK...PA-HAY-
  OKEE OVERLOOK...MIDDLE CAPE SABLE AND EVERGLADES NATIONAL PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 2512 8115 2529 8124 2539 8121 2551 8074
      2519 8059 2519 8065 2515 8066 2517 8066
      2517 8068 2514 8071 2517 8073 2516 8075
      2515 8072 2516 8080 2515 8080 2518 8081
      2517 8090 2514 8090
TIME...MOT...LOC 2004Z 143DEG 1KT 2525 8076 2519 8097

RAG

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 12:43 PM EDTSpecial Weather StatementMFLMiami-Dade47 min
May 30, 1:15 PM EDTSpecial Weather StatementMFLBroward45 min
May 30, 1:53 PM EDTSpecial Weather StatementMFLBroward52 min
May 30, 2:59 PM EDTSpecial Marine WarningMFL2 hr

Nearby

Special Weather Statements in Florida, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.